Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2005, 8:04 PM CDT for McDonald County, Newton County, Missouri. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 8:04 PM CDT (01:04 UTC)
- Expired
- Aug 13, 2005, 9:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties McDonald County, MO, Newton County, MO
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:35 PM CDT | TSTM WND DMG | 8 N South West City, MO | TREE DOWN ON HIGHWAY 43 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 140105 SVRSGF MOC119-145-140200- /O.NEW.KSGF.SV.W.0201.050814T0104Z-050814T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 804 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI. NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 900 PM CDT. * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF JAY...OR 28 MILES WEST OF GRAVETTE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF SENECA BY 850 PM CDT. THE TOWN OF RACINE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3653 9507 3639 9493 3661 9426 3702 9448 $$ BROWNING
2 follow-up statements
000 WWUS53 KSGF 140113 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 813 PM CDT SAT AUG 13 2005 MOC119-145-140200- /O.CON.KSGF.SV.W.0201.000000T0000Z-050814T0200Z/ NEWTON MO-MCDONALD MO- 813 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD AND NEWTON COUNTIES UNTIL 900 PM CDT... AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MIAMI TO 7 MILES NORTHWEST OF SOUTH WEST CITY TO 7 MILES SOUTH OF SOUTH WEST CITY...AND MOVING NORTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR NOEL BY 825 PM CDT. NEAR SENECA BY 830 PM CDT. NEAR PINEVILLE BY 835 PM CDT. NEAR GOODMAN BY 840 PM CDT. THE TOWN OF RACINE IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3653 9507 3639 9493 3661 9426 3702 9448 $$ BROWNING
000 WWUS53 KSGF 140132 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 832 PM CDT SAT AUG 13 2005 MOC119-145-140200- /O.CON.KSGF.SV.W.0201.000000T0000Z-050814T0200Z/ NEWTON MO-MCDONALD MO- 832 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MCDONALD AND NEWTON COUNTIES UNTIL 900 PM CDT... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SENECA TO ANDERSON TO SULPHUR SPRINGS...AND MOVING NORTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR PINEVILLE BY 840 PM CDT. THE TOWN OF RACINE IS ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3653 9507 3639 9493 3661 9426 3702 9448 $$ BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:24 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 13, 6:24 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 PM CDT SAT AUG 13 2005 .AVIATION... VERY DIFFICULT TAF FORECAST THIS EVENING TRYING TO TIME SHRA/TSRA ACTIVITY AT THE TERMINALS. FIRST WAVE OF STORMS HAS CLEARED THE TERMINALS...HOWEVER ANOTHER BATCH IS ORGANIZING OVER OKLAHOMA AND LIFTING NORTHEAST TOWARD SOUTHWEST MISSOURI. STORMS APPEAR SOMEWHAT ORGANIZED ON RADAR NOW SO UNLIKELY THAT THEY WILL COMPLETELY DISSIPATE AT SUNSET...SO INTRODUCED A PERIOD OF SHRA WITH VCTS AT JLN THIS EVENING. KEPT THUNDER OUT OF SGF FOR NOW SINCE TRAJECTORY APPEARS TO KEEP MOST OF STORMS WEST OF TERMINAL. ADDITIONAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE ENTIRE 00Z TAF CYCLE...BUT AGAIN PINPOINTING THE TIMING IS IMPOSSIBLE SO WILL LET LATER SHIFTS TIME THE STORMS ONCE THINGS ARE CLEARER. IZZI && .PREV DISCUSSION... A FRONT REMAINED STALLED FROM CENTRAL MISSOURI INTO SOUTH CENTRAL KANSAS SATURDAY AFTERNOON. CLUSTERS OF CONVECTION HAD DEVELOPED ALONG AND AHEAD OF THIS BOUNDARY WHERE MIXED LAYER CAPES WERE NEAR 2000 J/KG. WATER VAPOR SHOWED A POSITIVE TILT TROUGH EXTENDING FROM THE EASTERN CANADIAN PROVINCES SOUTHWEST INTO THE CENTRAL ROCKIES. DEEP SUBTROPICAL MOISTURE PLUME WAS STREAMING NORTHWARD IN ADVANCE OF THIS TROUGH. A SUBTLE SHORTWAVE EMBEDDED IN THIS FLOW APPEARED TO BE ENHANCING CONVECTIVE DEVELOPMENT ACROSS SOUTHWEST MISSOURI. THE 12Z SOUNDING SUGGEST THAT STRONG MICROBURST WINDS WILL BE THE PRIMARY HAZARD WITH THE STRONGER STORMS. THE FRONT WILL SAG SLOWLY SOUTH THE REMAINDER OF THE WEEKEND AS UPPER FLOW REMAINS NEARLY ZONAL. A MODERATE LOW LEVEL JET WILL TRANSPORT VERY RICH THETA-E AIRMASS INTO THE AREA WITH 850 MB DEWPOINTS APPROACHING 15 DEGREES C. RIBBON OF PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL STRETCH ALONG THE BAROCLINIC ZONE. IN ADDITION MINOR SHORTWAVES EMBEDDED IN THE SUBTROPICAL FETCH AND IN THE STRONGER WESTERLIES ACROSS THE NORTHERN TIER OF THE U.S. WILL AID PRECIPITATION DEVELOPMENT. THE RESULT WILL BE THE LIKELIHOOD OF RAIN ACROSS MUCH OF THE FORECAST AREA THROUGH MONDAY. THE MOST SIGNIFICANT RAINFALL WILL FALL NORTH OF INTERSTATE 44 WHERE TRAINING CELLS COULD PRODUCE HEAVY AMOUNTS. LOCALIZED FLOODING MAY BECOME CONCERN IF MULTIPLE ROUNDS OF HEAVY RAINFALL DEVELOP. MEANWHILE THUNDERSTORMS WILL REMAIN MORE ISOLATED ACROSS SOUTH CENTRAL MISSOURI UNTIL THE FRONT APPROACHES LATER SUNDAY. NAM AND GFS MODELS ARE SIMILAR IN BRINGING THE FRONT SLOWLY ACROSS SOUTHERN MISSOURI AND FAR SOUTHEAST KANSAS. SOME UNCERTAINTY EXISTS ON HIGHS SUNDAY INTO MONDAY DUE TO THE ASSOCIATED CLOUDS AND PRECIPITATION. I HAVE TRENDED A COUPLE DEGREES DOWN BUT BELIEVE ANY BREAKS WILL HELP TEMPERATURES RECOVER AT LEAST INTO THE LOWER 80S. EXCEPTION MAY BE ACROSS OUR FAR NORTHERN COUNTIES WHERE HIGHS MAY STRUGGLE TO GET OUT OF THE 70S IF PRECIPITATION PERSISTS. THE FRONT WILL STALL OVER OR JUST SOUTH OF THE FORECAST EARLY NEXT WEEK. THE 850 MB FLOW INTERSECTING THIS BOUNDARY WILL CONTINUE TO SUPPORT A GOOD CHANCE OF RAINFALL MONDAY AND POSSIBLY INTO TUESDAY. THE FRONT WILL GRADUALLY DISSIPATE BY THE MIDDLE OF NEXT WEEK. HOWEVER AMPLE MOISTURE WILL LIKELY LINGER TO SUPPORT ISOLATED DIURNAL ACTIVITY. ANOTHER FRONT IS PROGGED TO APPROACH THE REGION LATE NEXT WEEK. TIMING OF THIS FEATURE IS STILL IN QUESTION SO ONLY INTRODUCED A SLIGHT CHANCE OF PRECIPITATION THURSDAY AND FRIDAY. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 13, 7:32 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CDT SAT AUG 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
732 PM CDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HEAVY RAINFALL.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND POSSIBLY DAMAGING WINDS IN EXCESS OF 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THROUGH TONIGHT. HOWEVER THE STORMS WILL BE MOST WIDESPREAD NORTH
OF INTERSTATE 44.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA
TONIGHT...WITH THUNDERSTORMS MOST CONCENTRATED NORTH AND WEST OF A
CASSVILLE TO OSAGE BEACH LINE. THERE IS SOME POTENTIAL FOR THE
STRONGEST STORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...MAINLY THIS EVENING OVER WESTERN PORTIONS OF THE OUTLOOK
AREA.
VERY HEAVY RAIN WILL LIKELY FALL IN THE STRONGER STORMS WITH
RAINFALL AMOUNTS POSSIBLY EXCEEDING TWO INCHES. LOCALIZED FLOODING
COULD DEVELOP WHERE STORMS TRACK OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SEVERAL ROUNDS OF THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK
AREA INTO EARLY NEXT WEEK AS THE FRONT STALLS ACROSS THE AREA.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF HIGHWAY 13.
ALSO...SPOTTERS ARE ENCOURAGED TO RELAY HEAVY RAINFALL REPORTS TO
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER/IZZIIn the hours before
Local storm report, Aug 13, 5:14 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 N PLEASANT HOPE 37.48N 93.28W
08/13/2005 POLK MO CO-OP OBSERVER
70-80 MPH WINDS WITH LARGE 10-12 DIAMETER TOPS OFF OF
TREES.Local storm report, Aug 13, 5:19 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 1 W (VIH)ROLLA/VICHY ARP38.13N 91.79W
08/13/2005 MARIES MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES.
CRAMERLocal storm report, Aug 13, 5:31 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 N ELKLAND 37.48N 93.03W
08/13/2005 WEBSTER MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED A TELEPHONE POLL
OVER HIGHWAY 38.
CRAMERLocal storm report, Aug 13, 5:57 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 W JEROME 37.93N 92.02W
08/13/2005 PHELPS MO PUBLIC
LARGE TREE LIMBS DOWN.
CRAMERLocal storm report, Aug 13, 6:38 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND GST 2 SW MOUNT VERNON 37.08N 93.86W
08/13/2005 53 MPH LAWRENCE MO PUBLIC
MEASURED 53 MPH WIND GUST WITH SMALL LIMBS DOWN.
0152 PM TSTM WND DMG 1 S PITTSBURG 37.41N 94.70W
08/13/2005 CRAWFORD KS TRAINED SPOTTER
SEVERAL WHOLE TREES DOWN, POWERLINES DOWN ON FAR SOUTH
END OF PITTSBURG.
0205 PM TSTM WND DMG 2 N HALLTOWN 37.23N 93.63W
08/13/2005 LAWRENCE MO LAW ENFORCEMENT
LARGE TREE DOWN ACROSS FARM RD 1237...OTHER LIMBS DOWN
IN MT VERNON AND ACROSS THE EASTERN PART OF THE COUNTY.Local storm report, Aug 13, 6:39 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT SAT AUG 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST BOIS D ARC 37.25N 93.52W
08/13/2005 55 MPH GREENE MO FIRE DEPT/RESCUEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:02 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 30 min |
| Aug 14, 1:47 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 58 min |
| Aug 14, 2:33 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.